Erowid References Database
Goldmeier D, Lamba H.
“Prolonged erections produced by dihydrocodeine and sildenafil”.
BMJ. 2002 Jun 28;324(7353):1555.
Phosphodiesterase enzyme inhibitors like Sildenafil citrate and tadalafil has revolutionised the treatment of erectile dysfunction. Priapism as a side effect of Sildenafil has been reported very rarely. We report a case of priapism caused by usual dose of Sildenafil.
A 25 years old married healthy male presented in emergency department with history of priapism of 72 hours duration after consuming a non-prescribed single tablet of sildenafil (50 mg) purchased over the counter along with 250ml of alcohol. He developed painful priapism 30 minutes after drug intake, when he was viewing pornographic material for sexual stimulation. There was no history of intake of any priapism inducing drugs like antihypertensive or antipsychotics or any other drugs that affect the metabolism of Sildenafil. There was no history suggestive of sickle cell trait, leukemia or multiple myeloma.
Haemogram, coagulation parameters and serum chemistry were all within normal limits. Work up for sickle cell trait was negative.
On examination, the corpus spongiosum and glans was soft and the corpus cavernosa was rigid. Patient was reluctant for any kind of surgical intervention and insisted for oral medication. On repeated perusation, aspiration and corporal wash followed by a winter procedure were done but with no relief. Fifteen milliliters of dark blood was aspirated with 16 G needle. Consent was taken after explaining the negligible chance of regaining potency for proximal caverno-spongiosal shunting but patient refused for any surgical intervention and left the hospital against medical advice. Further follow up could not be done.
[ Cite HTML